CSN Login
Members Online: 22

You are here

dexamethasone withdrawal?

Callista7's picture
Callista7
Posts: 6
Joined: Jul 2012

Hi Everyone,

My mom was diagnosed with stage IV glioblastoma multiforme in May, has now had two surgeries, radiation and chemo.She is only 56 and was very healthy before all this happened. She had a moderate stroke during the second surgery so now has a very difficult time communicating....along with vision loss and other changes in her personality. She is no longer receiving chemo or radiation due to the aggresiveness of the tumor and terrible prognosis that the doctor gave us about 3 weeks ago, but was put on Dexamethasone, kepra, aspirin, and a couple other meds for cholesterol, etc. The doctor told us to wean her down slowly off the dex, and she stopped taking it about 2 days ago. She now has basically no energy, has been spending most of the day in bed and sleeping through the night. She is too tired to do much, and has mood swings. She has basically lost her appetite which was great when she was on the dex.... I wanted to see if anyone else has experienced extreme tiredness and fatigue after tapering off dex, or appetite problems? I am worried because I can't tell if it's the cancer that's making her so tired because it's getting worse or if it's just dex withdrawl....if anybody has any advice or is/has been through a similar situation, any advice would be be very very appreciated! I just want her to be as comfortable and happy as possible during the time she has left. The dex made her really figity and she was organizing everything, but now she just seems exhausted.....Any advice is welcome!!

jenclark
Posts: 1
Joined: Sep 2012

Hi I Jen,

I had one surgery fixing to have my second. I am 25. It's the tumor that is making her tired.

sonfollower
Posts: 26
Joined: Nov 2010

I have GBM IV and have been off/on the dex several times. The hardest part about it is the withdrawals. It usually takes me a few weeks of tampering to finally stop taking it. But the side effects for me are the tiredness, sore muscles and being a little irritable. It does take a week or so for your body to adjust to not taking it.
I was just put back on the dex yesterday and am not looking forward to being on it again, but I need it to help with swelling and some other side effects Im having.

Areebah
Posts: 1
Joined: Sep 2017

Hi, my mother has also lost all her appetite as we tried to taper from 2 mg to 1 mg. The appetite loss was gradual but now she is not eating anyhing. Not even drinking milk. Since last week her consciousness level has lowered and appetite has reduced. Please could you tell me if you were able to taper off decadron compeletely? Is there a way to do that or any medications? We had started off at 16 mg 2 years back and slowly came to 2 mg. Lowering from 2 mg is just not happening. 

Ralph1's picture
Ralph1
Posts: 2
Joined: Sep 2017

Hi! I have taken what seems to be similar - Dexamethozone. This is a steroid that has had amazing affects and withdrawal hasnt been too bad although I am totally numb down my right side and withdrawal has made worse. If this is temporary, I can live with it but if not .... ??

Good luck to your mother;I wish her all the very best!!

Ralph

Subscribe to Comments for "dexamethasone withdrawal?"